MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX; SURGICAL MESH
Catalog Number 0115320
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 02/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 7 months post implant of 3dmax, patient was diagnosed with hernia recurrence, obstruction ad abdominal pain thereby underwent revision surgery.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.This emdr represents the 3dmax mesh (device #1).An additional supplemental emdr was submitted to represent the 3dmax mesh (device #2) and an additional supplemental emdr was submitted to represent the perfix plug (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2015, patient was diagnosed with bilateral symptomatic inguinal hernias thereby underwent laparoscopic total extraperitoneal repair with the implant of 3dmax meshes (device #1 & #2).Per operative notes, "on right side, there was scar tissue and the posterior peritoneum was stuck in the area.A direct inguinal hernia was noted, a 3dmax mesh (device #1) was positioned and tacked to the pubic tubercle and rolled out over the inguinal hernia and tucked into the sulcus.On left side, an indirect hernia was pulled down and swept off the cord and reduced.Another 3dmax mesh (device #2) was tacked down laterally and inferiorly into sulcus covering the defect." on (b)(6) 2015, patient visited hospital for pain and was diagnosed with left inguinal hernia.On (b)(6) 2015, patient was diagnosed with recurrent left indirect inguinal hernia thereby underwent open repair with the implant of perfix light plug (device #3).Per operative notes, "the hernia sac was identified, thickened and scarred.The previously placed mesh (device #2) was identified medially and inferiorly.A perfix light plug (device #3) was placed in preperitoneal space and sutured.The onlay mesh was placed on the inguinal floor." on (b)(6) 2016, patient visited hospital for groin hematoma.Attorney alleges that the patient had bowel obstruction, abdominal pain, hernia recurrence, pain and suffering.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21535633
Report Number1213643-2025-090125
Device Sequence Number15466481
Product Code FTL
UDI-Device Identifier00801741030758
UDI-Public(01)00801741030758
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115320
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale
Patient Weight77 KG